Statin drugs leading to symptoms of FIBROMYALIA

Discussion in 'Fibromyalgia Main Forum' started by thebrit, Apr 25, 2003.

  1. thebrit

    thebrit New Member

    I would like to know how many of you have been to the doctor and asked about Statin drugs leading to symptoms of FIBROMYALIA.I for one have symptoms of it.
  2. dsames

    dsames New Member

    I personally believe Statin drugs contributed to my fibro. Though my doc. says probably not. However, I was on Zocor for about a year when I began to have very weak legs, (jelly legs, I call them) muscle cramps in my legs, extreme pain in the chest area, and so weak that it was difficult to do anything. I quit the Zocor for awhile and seemed to get better. We winter in Fl, so didn't discuss it with my dr. before quitting.

    When I got back to MI, talked to the dr., he really didn't
    want me to quit them, so we agreed I would try them again, if the same problems started up, we would quit again, and if I felt better then that would be a pretty good indicator. I did as he suggested and yes the problems started again, and so we quit. I decided to take the risk of high cholesterol, clean up my diet, do more exercises and pray for the best.

    Does statin drugs cause fibro, I think probably not, but if not, it sure does exercabate the symptoms.

    I still have the symptoms of fibro and have been "officially" diaganosed with it, but through this wonderful chat board I have learned a lot of things that will help with it.

    Good luck to you
    Shirley


  3. kadywill

    kadywill New Member

    long before starting a "have-to" statin drug. In my case, my liver was damaged from an excessive amount of cholesterol being stored in it and it was imperative that my lipids be lowered. Since taking the statin drug, my pain is more severe and it's literally a "hard pill to swallow," but it seems to be the lesser of the evils in my case. After taking this drug for one month, all of my liver enzymes and my lipids were within normal limits for the first time in my life. What choice do you have when diet and exercise do nothing? I have a horrible gene pool when it comes to these things, so I did what was right for ME.
    Love,
    Kady
  4. bearcat

    bearcat New Member

    I was on zocor for several years with no problems. Then my doctor switched me from zoloft to serzone. I was given an office sample so the switch did not show up at the pharmacy. I became immobilized with pain, I could not even turn over in bed without crying out. I stopped taking the serzone but ended up spending 2 months in a wheelchair and in awful pain. Months later while going over my history with another Dr., he noted the two drugs and suggested I may have suffered a toxic drug interaction. Sure enough, I asked my pharmacist for the insert for zocor and found that when taken with serzone it can cause severe muscle pain and tissue damage. I think it is very important for those of us on multiple meds (prescribed or over the counter) to be constantly aware of the possiblity of negative interactions. I am glad I listened to my body and stopped taking the new med shortly after the new symptoms appeared as to have continued could have cost me long term permanent damage. AN advise nurse had advised me to remain on the drug assuming it was just a flare of the fibro, trusting my body served me well.